MAUDE Adverse Event Report: CARL ZEISS MEDITEC PRODUCTION LLC CT LUCIA; CT LUCIA 602

CARL ZEISS MEDITEC PRODUCTION LLC CT LUCIA; CT LUCIA 602
Model Number 602
Medical Device Problem Code Use of Device Problem (1670)
Health Effect - Clinical Code Visual Impairment (2138)
Date of Event 07/02/2024
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Based on the information provided, the risk assessment for the lucia product and based on our experience we have determined that the following factor may have cause or contributed to the reported issue is but is not limited to: ·misplacement of the lens.This which may occur during ovd application, the cannula may catch the edge of the lens or haptic; thus, removing the lens off the "track" which is inside the cartridge.This may also cause the lens to fold improperly.The lens should fold in a "u" shape and if it does not this will cause the lens to not eject correctly and could even cause the lens to get damaged.·inadequate application of ovd.The ifu asks for generous amount of ovd to be applied, which covers the lens and the blue cushion.If ovd is not placed on the blue cushion advancement of the plunger may be inhibited by high frictional force and appear to become stuck.·dwell time after preparation: the ifu recommends that after the lens is advanced into the conical section the lens must be injected immediately.Dwell scenarios where the lens sits in this position for a prolong time prior to injection may lead to stuck iol issue.Viscoelastic materials may lose their lubricity if allowed to stand too long.The device history records were reviewed and there were no non-conformities or deviations noted during the manufacturing of the lens that would have caused or contributed to the nature of this complaint.Additionally, our lenses are 100% inspected before they leave our manufacturing site.Therefore, we are confident that the lens was processed per standard operating procedures and inspections and have met all criteria for release.
 
Event or Problem Description
It was reported that upon the lens being loaded, the scrub tech noticed that the haptic was folded and bent.There was patient contact.The customer reported via email that a broken haptic was noticed during injection into the sulcus.The lens was removed and replaced with a different lens.

Brand Name
CT LUCIA
Common Device Name
CT LUCIA 602
Manufacturer (Section D)
CARL ZEISS MEDITEC PRODUCTION LLC
1040 s vintage ave. bld. a
ontario CA 91761
Manufacturer (Section G)
CARL ZEISS MEDITEC PRODUCTION LLC
1040 s vintage ave. bld. a
ontario CA 91761
Manufacturer Contact
manjaya hegde
5300 central parkway
dublin, CA 94568
9255574100
MDR Report Key19933865
Report Number3010126268-2024-00081
Device Sequence Number8374781
Product Code HQL
UDI-Device Identifier00843045100935
UDI-Public(01)00843045100935(17)260831
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
P10016-S008
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2024
Device Explanted Year2024
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 08/07/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date08/31/2026
Device Model Number602
Device Catalogue Number003500-0050-672
Device Lot Number3S210999
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/17/2024
Initial Report FDA Received Date08/07/2024
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured09/01/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown